MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "customer notified me that the 8 fr depth locator broke off during insertion and the broken piece could not be retrieved.The patient was reported as fine.".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Additional information states that a portion of the device was left in the patient, and they were unable to retrieve it so they stented it to the wall of the vasculature.The initial was already sent as a device malfucntion.This information changes the complaint to a serious injury.No return product evaluation could be completed as the device was not returned for investigation.A photo of the damaged 8f depth locator was obtained.Blood particulates were noted on the 8f puncture locator and 18f introducer.The break on the 8f depth locator appears to occur at the blood holes proximal to the first laser marking measurement.The device lot history record review for lot number 73c2400113 was performed, and no relevant findings were identified.Case details were reviewed.After an evar procedure, an 18f manta device was planned for closure.Access was obtained using a micropuncture kit with ultrasound guidance.Scar tissue was observed in the right common femoral arteriotomy from a previous surgery.Due to this scar tissue, the depth locator partially broke off during insertion and could not be retrieved.The physician proceeded with manta deployment to the measured depth, achieving immediate hemostasis.After deployment, a covered stent was inserted across the artery to secure the broken piece of the depth locator.The patient experienced no injury or harm, and the post-procedure outcome was successful.The patient was discharged in stable condition.The manta instructions for use warns against using the manta device in cases where there is difficulty dilating the femoral artery during initial access and stepwise dilation to accommodate the large-bore device.Difficulties in dilating the puncture tract, particularly due to scar tissue, may cause surrounding tissue swelling, which can compromise the accuracy of the puncture depth measurement during the depth location procedure.The root cause of the device being damaged during use is potentially attributed to user error due to poor patient selection.The depth locator was unable to retract from the patient due to the scar tissue present.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20461587
Report Number3010252479-2024-00173
Device Sequence Number15402145
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240305(17)250905(10)73C2400113(21)
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Catalogue Number2115
Device Lot Number73C2400113
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown